Financial Disclosure: None reported.
Treatment of pruritus in early-stage hypopigmented mycosis fungoides with aprepitant
Article first published online: 2 DEC 2013
© 2013 Wiley Periodicals, Inc.
Volume 27, Issue 3, pages 178–182, May/June 2014
How to Cite
Jiménez Gallo, D., Albarrán Planelles, C., Linares Barrios, M., Fernández Anguita, M. J., Márquez Enríquez, J. and Rodríguez Mateos, M. E. (2014), Treatment of pruritus in early-stage hypopigmented mycosis fungoides with aprepitant. Dermatologic Therapy, 27: 178–182. doi: 10.1111/dth.12113
- Issue published online: 5 JUN 2014
- Article first published online: 2 DEC 2013
- mycosis fungoides;
Pruritus is a symptom that significantly affects the patient's quality of life in cutaneous T cell lymphoma (CTCL). The most effective treatments are those that address the condition itself; however, it is often not possible to control this symptom. Lymphoma-related pruritus normally becomes more severe as CTCL progresses, constituting an important factor for quality of life in these patients. Substance P is a neuromodulator which appears to play a key role in pruritus. Aprepitant is a neurokinin-1 receptor antagonist affecting the substance P receptor. So far, several cases have been documented with an antipruritic response to the drug aprepitant in advanced-stage mycosis fungoides (MF). In this paper, we describe an excellent response to aprepitant in a female patient with severe pruritus secondary to hypopigmented stage I MF. We would also like to stress the absence of nausea and vomiting of this combined therapy of interferon and aprepitant. Aprepitant could improve tolerance to interferon.